MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950009
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735); Cellulitis (1768); Unspecified Infection (1930)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2020) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2021 ¿ patient was diagnosed with umbilical hernia thereby underwent open repair with the implant of ventralex st patch.Per operative notes, ¿an umbilical flap was raised separating the hernia sac from dermis.An underlay ventralex st patch was placed under the fascia and closed using sutures.¿ (b)(6) 2024 ¿ patient had umbilical cellulitis, intra-abdominal fluid collection thereby underwent ir drainage of abdominal fluid collection.(b)(6) 016 ¿ patient had pain and diagnosed with infected ventral hernia mesh thereby underwent open repair with the removal of mesh.Per operative notes, ¿the mesh in the abscess was not incorporated within fascia.The mesh was removed in its entirety along with abscess above the infected umbilical skin.The adhesions were separated out.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2020) is considered to be a best estimate.Addendum: this supplemental emdr is submitted to document additional information provided.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per additional information provided: (b)(6) 2021 ¿ patient was diagnosed with umbilical hernia thereby underwent open repair with the implant of ventralex st patch.Per operative notes, ¿an umbilical flap was raised separating the hernia sac from dermis.An underlay ventralex st patch was placed under the fascia and closed using sutures.¿ (b)(6) 2024 ¿ patient had umbilical cellulitis, intra-abdominal fluid collection thereby underwent ir drainage of abdominal fluid collection.(b)(6) 2024 ¿ patient had pain and diagnosed with infected ventral hernia mesh thereby underwent open repair with the removal of mesh.Per operative notes, ¿the mesh in the abscess was not incorporated within fascia.The mesh was removed in its entirety along with abscess above the infected umbilical skin.The adhesions were separated out.¿.

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22769705
Report Number1213643-2025-00746
Device Sequence Number9621355
Product Code FTL
UDI-Device Identifier00801741031496
UDI-Public(01)00801741031496(17)220228(10)HUEP1287
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Catalogue Number5950009
Device Lot NumberHUEP1287
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight94 KG